Alert archive / Indiana / High Wind Watches in 2019
High Wind Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind watch at Feb 22, 2019, 3:33 PM EST for 24 counties in Indiana. It took effect at Feb 24, 2019, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 3:33 PM EST (20:33 UTC)
- In effect from
- Feb 24, 2019, 4:00 AM EST
- Expired
- Feb 23, 2019, 2:24 PM EST
- In force
- Issued by
- NWS Indianapolis, IN
All 24 counties
Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WWUS73 KIND 222033 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 333 PM EST Fri Feb 22 2019 INZ021-028>031-035>049-054>057-230445- /O.NEW.KIND.HW.A.0001.190224T0900Z-190225T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 333 PM EST Fri Feb 22 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... The National Weather Service in Indianapolis has issued a High Wind Watch, which is in effect from late Saturday night through Sunday evening. * TIMING...Early Sunday morning through Sunday evening * WINDS...Brief periods with sustained winds at 30 to 40 mph with gusts at 50 to 60 mph will be possible...especially Sunday morning and early afternoon. * IMPACTS...Downed tree limbs could cause blocked roads...power lines and limited structure damage. Isolated power outages will be possible. Driving in high profile vehicles...especially on north-south roads could become hazardous. Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Ryan
3 follow-up statements
513 WWUS73 KIND 230201 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 901 PM EST Fri Feb 22 2019 INZ021-028>031-035>049-054>057-231100- /O.CON.KIND.HW.A.0001.190224T0900Z-190225T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 901 PM EST Fri Feb 22 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... * TIMING...Early Sunday morning through Sunday evening. * WINDS...Brief periods with sustained winds at 30 to 40 mph with gusts at 50 to 60 mph will be possible...especially Sunday morning and early afternoon. * IMPACTS...Downed tree limbs could cause blocked roads...power lines and limited structure damage. Isolated power outages will be possible. Driving in high profile vehicles... especially on north-south roads could become hazardous. Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
334 WWUS73 KIND 230830 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 330 AM EST Sat Feb 23 2019 INZ021-028>031-035>049-054>057-231630- /O.CON.KIND.HW.A.0001.190224T0900Z-190225T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 330 AM EST Sat Feb 23 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * TIMING...Early Sunday morning through Sunday evening. * WINDS...Brief periods with sustained winds at 30 to 40 mph with gusts at 50 to 60 mph will be possible...especially Sunday morning and early afternoon. * IMPACTS...Downed tree limbs could cause blocked roads...power lines and limited structure damage. Isolated power outages will be possible. Driving in high profile vehicles... especially on north-south roads could become hazardous. Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
147 WWUS73 KIND 231924 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 224 PM EST Sat Feb 23 2019 INZ021-028>031-035>049-240330- /O.UPG.KIND.HW.A.0001.190224T0900Z-190225T0300Z/ /O.NEW.KIND.HW.W.0001.190224T0900Z-190225T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 224 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... The National Weather Service in Indianapolis has issued a High Wind Warning, which is in effect from 4 AM to 7 PM EST Sunday. The High Wind Watch is no longer in effect. * TIMING...Early Sunday morning through Sunday evening. * WINDS...Brief periods with sustained westerly winds at 30 to 40 mph with gusts at 50 to 60 mph will be possible...especially Sunday morning and early afternoon. * IMPACTS...Downed tree limbs could cause blocked roads...power lines and limited structure damage. Power outages will be possible. Driving in high profile vehicles...especially on north-south roads could become hazardous. Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ INZ054>057-240330- /O.UPG.KIND.HW.A.0001.190224T0900Z-190225T0300Z/ /O.NEW.KIND.WI.Y.0004.190224T0900Z-190225T0000Z/ Morgan-Johnson-Shelby-Rush- Including the cities of Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 224 PM EST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... The National Weather Service in Indianapolis has issued a Wind Advisory, which is in effect from 4 AM to 7 PM EST Sunday. The High Wind Watch is no longer in effect. * TIMING...Early Sunday morning through Sunday evening. * WINDS...Brief periods with sustained westerly winds at 25 to 35 mph with gusts at 40 to 50 mph will be possible...especially Sunday morning and early afternoon. * IMPACTS...The winds plus the saturated ground could result in a few trees falling over. Power outages are possible. Loose objects will be blown around. Driving will become difficult for high profile vehicles, especially on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ INZ051>053-060>065-067>072-240330- /O.NEW.KIND.WI.Y.0004.190224T0900Z-190225T0000Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Brazil, Clay City, Spencer, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 224 PM EST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... The National Weather Service in Indianapolis has issued a Wind Advisory, which is in effect from 4 AM to 7 PM EST Sunday. * TIMING...Early Sunday morning through Sunday evening. * WINDS...Brief periods with sustained westerly winds at 25 to 35 mph with gusts at 40 to 50 mph will be possible...especially Sunday morning and early afternoon. * IMPACTS...The winds plus the saturated ground could result in a few trees falling over. Power outages are possible. Loose objects will be blown around. Driving will become difficult for high profile vehicles, especially on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Feb 22, 3:30 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 22, 3:30 PM EST, 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 330 PM EST Fri Feb 22 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 400 AM EST Fri Feb 22 2019 A strong upper level trough moving out of the desert southwest will induce lee cyclogenesis tonight in the central high plains/panhandles region. This system will strengthen rapidly and move into the Great Lakes during the weekend, bringing widespread rainfall and a chance for thunderstorms during the first portion of the weekend, followed by a cooldown and windy weather on Sunday. Next week looks to be near normal for the time of year with largely zonal flow in place across the area. && .NEAR TERM /Today/... Issued at 400 AM EST Fri Feb 22 2019 Precipitation is ongoing this morning to our south along the midlevel frontal zone, and expect this activity to remain to our south through the day. Should see a steady increase in mid and high cloud ahead of the developing system well to our west. Warm advection will begin to ramp up today, and this should push high temperatures about 4-5 degrees warmer today than yesterday, even with the gradual increase in cloud cover. Most areas will top out somewhere in the 40s, although the 50 degree mark may sneak into the southwestern area this afternoon. && .SHORT TERM /Tonight through Sunday Night/... Issued at 400 AM EST Fri Feb 22 2019 Forecast foci in the short term include rain chances, thunder potential, severe weather potential, and windy conditions on Sunday. Will confine highest pops overnight to the last few hours of the period as isentropic lift ramps up around that time. Categorical pops will be required most areas early Saturday, and the entire area Saturday afternoon and evening, ramping down late Saturday night into Sunday as the cold front sweeps through the area. Day 2 outlook has pulled back on severe threat across our CWA and this is reasonable as focus is narrowing in on the south central Mississippi valley. Cannot entirely rule out an isolated severe storm but given the difficulty of significant destabilization this far north agree with the pullback. There will still be a good chance for some thunder, mainly Saturday afternoon and evening, given the strength of the system, and the deeper storms will have the potential to mix down some of the 50-60KT low level jet crossing the area ahead of the front late Saturday afternoon/early Saturday evening, but an organized severe threat will be difficult to come by. Focus then shifts to winds on Sunday as the cold front sweeps through the area and a very strong surface pressure gradient is present over the area. 925 mb winds at 40-50KT and BUFKIT momentum transfer progs suggest wind gusts will begin to ramp up late Saturday night, with gusts nudging above 30KT, increasing to near 40KT during the day on Sunday, particularly central and north. A wind advisory will likely be needed across the entire area, but will hold off for now given it's fifth period. High wind warning is not entirely out of the question, but it is awfully hard to come by 50KT nonconvective gusts with enough coverage and frequency to support warning. Made adjustments to blend temperatures based on temp advection progs and low level thicknesses. Blend highs on Saturday tracked well with surface wetbulb progs and were generally left as is. Temperatures may fall steadily Sunday afternoon as the cold front continues to depart. && .LONG TERM /Monday night through Friday/... Issued at 300 PM EST Fri Feb 22 2019 Models in reasonable agreement that two upper waves will drop southeast across the area in fast northwest flow aloft. These could bring a chance or rain and snow to central Indiana for the middle and later parts of next week. With fast flow, confidence in exact timing is not great, so will leave the blend PoPs as is. Normal to slightly below normal temperatures per the blend look reasonable. && .AVIATION /Discussion for the 18/21Z IND TAF Update/... Issued at 330 PM EST Fri Jan 18 2019 NO changes needed to the TAF. Previous discussion follows... Issued at 1145 AM EST Fri Jan 18 2019 Good confidence that VFR conditions will persist through 09z tonight or so. The, rain will move in and the ceiling and visibility will deteriorate as a strong southwest low pressure moves to the Tennessee and Ohio Valleys. Winds will be east up to 10 knots through 12z and then southeast after that. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...MK AVIATION...MK
Hazardous weather outlook, Feb 22, 4:15 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 415 AM EST Fri Feb 22 2019 INZ021-028>031-035>049-051>057-060>065-067>072-230915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 415 AM EST Fri Feb 22 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: High pressure will provide quiet weather today. An approaching low will begin to allow rain to overspread the area late tonight from the south. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorms are possible across the area Saturday and Saturday night. An isolated severe storm cannot be ruled out, mainly across southern portions of central Indiana. Locally heavy amounts of rain are also possible on Saturday, mainly across southern sections of central Indiana. Windy conditions with gusts of 40 to 50 mph are possible late Saturday night and Sunday. Discussion: A strong low pressure system is expected to move through this weekend. This system could bring thunderstorms Saturday and windy conditions Sunday. A weaker weather system may bring some light rain or snow to the area around Tuesday night and Wednesday. Snow accumulations are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather observed Saturday and any wind damage observed Sunday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:49 PM EST | River Flood Warning | IND | Delaware, Randolph | 16 hr |
| Feb 22, 2:04 PM EST | River Flood Warning | IND | Lawrence, Martin | 5 days |
Nearby
High Wind Watches in Indiana, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.